Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 67, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 27, 2009, 9:07 AM CDT for Jasper County, Marion County, Polk County, Iowa. It took effect at May 27, 2009, 6:32 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2009, 9:07 AM CDT (14:07 UTC)
- In effect from
- May 27, 2009, 6:32 PM CDT
- Expired
- May 27, 2009, 4:12 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Jasper County, IA, Marion County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 44 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Skunk River at Colfax (CFXI4). The gauge peaked at 16.04 ft at May 28, 2009, 1:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05471050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 27, 6:48 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 27, 6:48 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 648 AM CDT WED MAY 27 2009 .SHORT TERM.../TODAY/ MAIN CONCERNS TODAY ARE PRECIP AND TEMP TRENDS. PESKY SRN PLAINS SHORT WAVE IS STILL OVER NRN IA WITH A SLOWER SPEED THAN ANTICIPATED YESTERDAY. MODELS FINALLY LIFT THIS FEATURE NEWD OUT OF FORECAST AREA BY MIDDAY...BUT IN THE MEAN TIME HAVE CONTINUED HIGHER POPS TOWARD MCW/ALO THIS MORNING. ANOTHER CONCERN WILL BE NE/KS SHORT WAVES. MODELS BRUSH SWRN IA WITH THEIR ASSOCIATED FORCING SO HAVE RAISED POPS SLIGHTLY IN THAT AREA TO ACCOUNT FOR POTENTIAL. OTHERWISE DO NO EXPECT MUCH PRECIP TODAY OUTSIDE OF ISOLD LIGHT SHOWERS. ALTHOUGH CIGS MAY LIFT SOMEWHAT NW...BUFR SOUNDINGS ALL SUGGEST LITTLE REBOUND TODAY IN SOLID CLOUD COVER. GUIDANCE SEEMS TO HAVE CAPTURED THIS OK SO HIGHS ARE STILL WITHIN THEIR ENVELOPE. .LONG TERM.../TONIGHT THROUGH SUNDAY/ FORECAST CONCERNS IN THE LONG TERM PERIOD CONTINUE TO FOCUS ON FRIDAY NIGHT THROUGH SUNDAY. THE LAST OF A COUPLE OF SHORTWAVES WILL LIFT OUT OF THE FORECAST AREA OVERNIGHT TONIGHT AND SKIES SHOULD CLEAR BEHIND THIS. HOWEVER...WITH ALL THE RAIN IF WE DO CLEAR OUT...FOG SHOULD QUICKLY DEVELOP. THE WEEKEND REMAINS COMPLICATED AS WE HAVE A THETA-E AXIS AND A SHORT WAVE DROPPING OVER EASTERN IOWA. DECENT FORCING ALSO EVIDENT THE ONLY INGREDIENT LACKING IS MOISTURE WHICH WILL LIMIT THE DEGREE OF INSTABILITY WITH THE SHORT WAVE PASSING. I KEPT THE TOKEN POPS WE HAD GOING SINCE IT DOES NOT MAKE SENSE TO PULL IT WITH OTHER FAVORABLE PARAMETERS BUT THIS AREA WILL NEED TO BE WATCHED. FOR SATURDAY AND SUNDAY...THE MODELS ARE STILL UNCERTAIN OF FRONTAL POSITION AND SPEED AS WELL AS TIMING OF A COUPLE OF SHORT WAVES BUT BY SATURDAY NIGHT AND SUNDAY A FRONT IS PROGGED SOMEWHERE BETWEEN THE NORTHEAST HALF OF IA TO ALONG THE MN BORDER. CAPE AND SHEAR SUFFICIENT FOR SOME STORMS TO BE STRONG BUT TRENDS ARE TOWARDS A SLOWER PROGRESSION OF THE FRONT. NEW EURO IS MUCH LESS AGGRESSIVE WITH FROPA UNTIL SUNDAY NIGHT/MONDAY AND GFS IS A LITTLE MORE BULLISH ON SUNDAY EVENING BUT KEEPS THE MAIN FORCING NORTH OF THE CWA THROUGH THAT TIME. I TWEAKED POPS ALL PERIODS OVER THE WEEKEND BUT CONFIDENCE IS LOW ON ANY ONE PERIOD AT THIS POINT. LOOKING FOR A LITTLE MORE MODEL CONTINUITY WHICH I HOPE WILL COME IN THE NEXT COUPLE OF RUNS. && .HYDROLOGY... SLOW MOVING SYSTEM HAS PRODUCED ANYWHERE FROM TWO TO FOUR INCH RAINS OVER THE NRN HALF OF FORECAST AREA IN 24 HOUR PERIOD ENDED AT 08Z. DUE TO ITS PROLONGED NATURE AND STARTING WITH RELATIVELY DRY GROUND...THIS HAS HAD LITTLE EFFECT OUTSIDE OF URBAN STREET FLOODING HOWEVER. THERE HAS BEEN LITTLE REACTION TO RIVER FORECAST POINTS WITH ONLY WITHIN BANK RISES ANTICIPATED AT ALL SITES. NO WARNINGS ARE CURRENTLY IN EFFECT OR EXPECTED. && .AVIATION...27/12Z LOW MOVING UPPER LEVEL LOW PRESSURE AREA OVER NORTHERN IA CONTINUES TO RESULT IS A RATHER STAGNANT PATTERN WITH WIDESPREAD IFR/LIFR CONDITIONS. EXPECT LITTLE CHANGE THROUGH MUCH OF THE MORNING FOLLOWED BY GRADUAL LIFTING TO IFR/MVFR LATER TODAY. WITH THE POSSIBLE EXCEPTION OF FOD...EXPECT CIGS TO BE NO BETTER THAN MVFR EVEN BY THE END OF THE PERIOD. HAVE RELATIVELY LOW CONFIDENCE IN TIMING DETAILS HOWEVER...OR WHEN THESE CATEGORY CHANGES WILL OCCUR. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION/HYDROLOGY...SMALL LONG TERM...FAB
Hazardous weather outlook, May 27, 4:42 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 442 AM CDT WED MAY 27 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-281100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 442 AM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND. SOME SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS AND TIMING WILL BE DETERMINED WITH FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS WEEKEND. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:07 AM CDT | River Flood Warning | DMX | Polk, Story | 7 hr |
| May 27, 9:07 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 4 days |
| May 27, 10:16 AM CDT | River Flood Warning | DMX | Black Hawk | 34 hr |
| May 27, 10:16 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 6 days |
| May 27, 10:16 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 59 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.